Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 7, 2006, 2:51 PM CDT for Burleigh County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 2:51 PM CDT (19:51 UTC)
- Expired
- May 7, 2006, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 071951 SVRBIS NDC015-072045- /O.NEW.KBIS.SV.W.0005.060507T1951Z-060507T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 345 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST OF REGAN...OR ABOUT 20 MILES NORTH OF BISMARCK...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REGAN AROUND 320 PM CDT... WING AROUND 345 PM CDT... LAT...LON 4715 10096 4698 10085 4714 10019 4739 10035 $$ HW
2 follow-up statements
000 WWUS53 KBIS 072012 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 311 PM CDT SUN MAY 7 2006 NDC015-072045- /O.CON.KBIS.SV.W.0005.000000T0000Z-060507T2045Z/ BURLEIGH ND- 311 PM CDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHERN BURLEIGH COUNTY... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF REGAN...OR ABOUT 25 MILES NORTH OF BISMARCK...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... REGAN AROUND 325 PM CDT... WING AROUND 345 PM CDT... LAT...LON 4715 10096 4698 10085 4714 10019 4739 10035 $$ HW
000 WWUS53 KBIS 072047 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 344 PM CDT SUN MAY 7 2006 NDC015-072054- /O.EXP.KBIS.SV.W.0005.000000T0000Z-060507T2045Z/ BURLEIGH ND- 344 PM CDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BURLEIGH COUNTY EXPIRED AT 345 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. BRIEF HEAVY RAIN...PEA SIZE HAIL AND WINDS GUSTS TO 40 MPH ARE STILL POSSIBLE AS THE LINE OF THUNDERSTORMS MOVES EAST OVER NORTHERN BURLEIGH COUNTY. LAT...LON 4715 10096 4698 10085 4714 10019 4739 10035 $$ HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:35 PM CDT, 16 minutes earlier.
Area forecast discussion, May 7, 2:35 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 235 PM CDT SUN MAY 7 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MODELS IN BETTER AGREEMENT TODAY AND USED BLEND OF GFS/NAM FOR TIMING. SURFACE TROUGH NO EXTENDING FROM LOW NORTH OF LAKE WINNIPEG SOUTHWEST INTO NORTH DAKOTA IN ROLETTE COUNTY TO EAST OF KMOT TO JUST WEST OF KBIS (NEW SALEM WINDS JUST NORTHWEST THIS HOUR) TO NEAR KHEI. AXIS OF INSTABLILITY OF -5 LIS ALONG TROUGH WITH DEW POINTS DROPPING TO THE LOWER 30S BEHIND TROUGH. LINE OF CONVECTION DEVELOPING ALONG TROUGH. SHEAR REMAINS WEAK HOWEVER AND EXPECT ONLY ISOLATED SEVERE THREAT WITH STORMS. TROUGH CONTINUES THROUGH CWA EXITING NORTHERN COUNTIES BY 06Z AND SOUTHERN COUNTIES BY 12Z. FLOW SLOWLY VEERS THROUGH SHORT TERM PERIOD AS MID LEVEL LOW MOVES TO NORTHERN PLAINS...WITH SLIGHTLY DIFFERENT LOCATIONS ON GFS AND NAM. CHANCE TO GOOD CHANCE POPS WILL REMAIN OVER CWA FOR MOST OF SHORT TERM PERIOD WITH UPPER LOW MEANDERING ACROSS THE PLAINS THROUGH WEDNESDAY PM. TEMPERATURE REMAIN SEASONABLE AS NO AIR MASS PACIFIC IN ORIGIN. .LONG TERM...THURSDAY THROUGH SUNDAY LONG RANGE MODELS BRINGS A DRY WEST TO NORTHWEST FLOW ACROSS THE REGION THE REGION WITH ONLY MINOR RIPPLES MOVING THROUGH THE FLOW. SURFACE FEATURES BRINGS A TROUGH OF LOW PRESSURE THROUGH LATE FRIDAY NIGHT AND EARLY SATURDAY BUT PATTERN REMAINS DRY AT THIS TIME. TEMPERATURES EXPECTED TO RANGE AROUND NORMAL TO SLIGHTLY ABOVE THE NORM THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. HW/RGT
Hazardous weather outlook, May 7, 4:09 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT SUN MAY 7 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 409 AM CDT SUN MAY 7 2006 /309 AM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.